Alert archive / South Dakota / Wind Advisories in 2021

Wind Advisory 27, NWS Rapid City, SD

November 16, 2021Haakon County, Meade County, Pennington County, South Dakota

NWS Rapid City, SD issued this wind advisory at Nov 16, 2021, 1:56 AM MST for Haakon County, Meade County, Pennington County, South Dakota. It took effect at Nov 16, 2021, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2021, 1:56 AM MST (08:56 UTC)
In effect from
Nov 16, 2021, 11:00 AM MST
Expired
Nov 16, 2021, 6:34 PM MST
In force
8 hr
Issued by
NWS Rapid City, SD

Counties Haakon County, SD, Meade County, SD, Pennington County, SD

The radar

The Rapid City radar (KUDX), 42 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 8.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2969 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WWUS73 KUNR 160856
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
156 AM MST Tue Nov 16 2021

SDZ031-073-170000-
/O.NEW.KUNR.WI.Y.0027.211116T1800Z-211117T0300Z/
/O.EXT.KUNR.HW.W.0012.211117T1500Z-211118T0000Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
156 AM MST Tue Nov 16 2021

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...
...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY...

* WHAT...For the High Wind Warning, northwest winds 30 to 40 mph
  with gusts up to 65 mph expected. For the Wind Advisory, 
  northwest winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...The Pennington County Plains and the Southern Meade 
  County Plains.

* WHEN...For the High Wind Warning, from 8 AM to 5 PM MST 
  Wednesday. For the Wind Advisory, from 11 AM this morning to 8 
  PM MST this evening.

* IMPACTS...The high winds may damage roofs, small outbuildings, 
  and signs. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Strong winds 
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-002-012>014-WYZ071-170000-
/O.CON.KUNR.HW.W.0012.211116T1600Z-211118T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northeastern Crook-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, and Colony
156 AM MST Tue Nov 16 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of northeast Wyoming and northwestern South 
  Dakota. This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...From 9 AM this morning to 5 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ032-170000-
/O.NEW.KUNR.WI.Y.0027.211116T1800Z-211117T0300Z/
Haakon-
Including the city of Philip
156 AM MST Tue Nov 16 2021

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Haakon County.

* WHEN...From 11 AM this morning to 8 PM MST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control,
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ025-026-072-170000-
/O.EXT.KUNR.WI.Y.0026.000000T0000Z-211117T0300Z/
Northern Foot Hills-Rapid City-Sturgis/Piedmont Foot Hills-
Including the cities of Spearfish, Whitewood, Rapid City, 
Sturgis, Piedmont, and Summerset
156 AM MST Tue Nov 16 2021

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph, 
  shifting to the northwest late this morning.

* WHERE...The Sturgis/Piedmont Foot Hills, the Northern Foot 
  Hills and the Rapid City area.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ074-161600-
/O.CON.KUNR.WI.Y.0026.000000T0000Z-211116T1600Z/
Hermosa Foot Hills-
Including the cities of Hermosa, Buffalo Gap, and Fairburn
156 AM MST Tue Nov 16 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...The Hermosa Foot Hills.

* WHEN...Until 9 AM MST this morning.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
507 
WWUS73 KUNR 162141
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
241 PM MST Tue Nov 16 2021

SDZ025-026-072-170400-
/O.CAN.KUNR.WI.Y.0026.000000T0000Z-211117T0300Z/
/O.NEW.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/
Northern Foot Hills-Rapid City-Sturgis/Piedmont Foot Hills-
Including the cities of Spearfish, Whitewood, Rapid City, 
Sturgis, Piedmont, and Summerset
241 PM MST Tue Nov 16 2021

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...The Northern Foot Hills, the Rapid City area and the 
  Sturgis/Piedmont Foot Hills.

* WHEN...From 8 AM to 5 PM MST Wednesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ031-073-170400-
/O.CON.KUNR.HW.W.0012.211117T1500Z-211118T0000Z/
/O.CON.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
241 PM MST Tue Nov 16 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph will
  continue through the evening, then decrease overnight. Northwest
  winds will increase Wednesday morning to 30 to 40 mph with gusts
  to 65 mph expected.
 
* WHERE...The Pennington County Plains and the Southern Meade 
  County Plains.

* WHEN...The Wind Advisory will continue until 8 PM MST this
  evening. The High Wind Warning is in effect from 8 AM to 5 PM
  MST Wednesday. 

* IMPACTS...The high winds may damage roofs, small outbuildings, 
  and signs. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Strong winds 
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-002-012>014-WYZ071-170400-
/O.CON.KUNR.HW.W.0012.000000T0000Z-211118T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northeastern Crook-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, and Colony
241 PM MST Tue Nov 16 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts to 70 mph 
  expected.

* WHERE...Northwestern South Dakota and extreme northeastern
  Wyoming. This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...Until 5 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ032-170400-
/O.NEW.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/
/O.CON.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/
Haakon-
Including the city of Philip
241 PM MST Tue Nov 16 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY...

* WHAT...Northwest winds 30 to 35 mph with gusts to 50 mph will
  continue through the evening, then decrease overnight. Northwest
  winds will increase Wednesday morning to 25 to 35 mph with gusts
  to 55 mph.

* WHERE...Haakon County.

* WHEN...The first Wind Advisory will continue until 8 PM MST this
  evening. The second Wind Advisory is in effect from 8 AM to 5 
  PM MST Wednesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ043-170400-
/O.NEW.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/
Jackson-
Including the city of Kadoka
241 PM MST Tue Nov 16 2021

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Jackson County. This includes the Tribal Lands of the 
  Pine Ridge Reservation.

* WHEN...From 8 AM to 5 PM MST Wednesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
874 
WWUS73 KUNR 170134
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
634 PM MST Tue Nov 16 2021

SDZ031-073-170245-
/O.CAN.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/
/O.CON.KUNR.HW.W.0012.211117T1500Z-211118T0000Z/
Pennington Co Plains-Southern Meade Co Plains-
Including the cities of Box Elder, Caputa, Wall, Ellsworth AFB, 
and Union Center
634 PM MST Tue Nov 16 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Northwest winds 20 to 30 mph with gusts to 55 mph will 
  continue through the evening, then decrease overnight. 
  Northwest winds will increase Wednesday morning to 30 to 40 
  mph with gusts to 65 mph expected.

* WHERE...The Southern Meade County Plains and the Pennington 
  County Plains.

* WHEN...From 8 AM to 5 PM MST Wednesday.

* IMPACTS...The high winds may damage roofs, small outbuildings, 
  and signs. Power outages are possible. Travel could be 
  difficult, especially for high profile vehicles. Strong winds 
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ032-170245-
/O.CAN.KUNR.WI.Y.0027.000000T0000Z-211117T0300Z/
/O.CON.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/
Haakon-
Including the city of Philip
634 PM MST Tue Nov 16 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...Northwest winds 30 to 35 mph with gusts to 50 mph will 
  continue through the evening, then decrease overnight. 
  Northwest winds will increase Wednesday morning to 25 to 35 
  mph with gusts to 55 mph.

* WHERE...Haakon County.

* WHEN...From 8 AM to 5 PM MST Wednesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ001-002-012>014-WYZ071-170245-
/O.CON.KUNR.HW.W.0012.000000T0000Z-211118T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northeastern Crook-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Dupree, and Colony
634 PM MST Tue Nov 16 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts to 70 mph 
  expected.

* WHERE...Northwestern South Dakota and extreme northeastern 
  Wyoming. This includes the Tribal Lands of the Cheyenne River 
  Reservation.

* WHEN...Until 5 PM MST Wednesday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ025-026-072-170245-
/O.CON.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/
Northern Foot Hills-Rapid City-Sturgis/Piedmont Foot Hills-
Including the cities of Spearfish, Whitewood, Rapid City, 
Sturgis, Piedmont, and Summerset
634 PM MST Tue Nov 16 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...The Northern Foot Hills, the Rapid City area and the 
  Sturgis/Piedmont Foot Hills.

* WHEN...From 8 AM to 5 PM MST Wednesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SDZ043-170245-
/O.CON.KUNR.WI.Y.0028.211117T1500Z-211118T0000Z/
Jackson-
Including the city of Kadoka
634 PM MST Tue Nov 16 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST
WEDNESDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts to 55 mph 
  expected.

* WHERE...Jackson County. This includes the Tribal Lands of the 
  Pine Ridge Reservation.

* WHEN...From 8 AM to 5 PM MST Wednesday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Nov 16, 1:52 AM MST, 4 minutes earlier.

Area forecast discussion, Nov 16, 1:52 AM MST, 4 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
152 AM MST Tue Nov 16 2021

.DISCUSSION...(Today Through Monday)
Issued at 152 AM MST Tue Nov 16 2021

Progressive/active NW flow will continue over the region
supporting a windy pattern through much of the period. Rapidly
deepening sfc low continues to push east across southern MB this
morning. Ongoing pressure falls and standing mountain wave
processes has allowed for downslope winds to ensue in the eastern
and northern BH foothills with gusts to around 50 mph expected
through mid morning there. Aforementioned sfc low will shift east
and support a strong cold front into the area later this morning,
with strong NW winds developing in NW SD, with warning level winds
expected through Wed there. However, fcst models have backed off
on the southward extent of warning level wind speeds over west
central and SW SD today as the strongest flow aloft will not time
with peak CAA and pressure rises outside of NW SD. Still expecting
breezy winds today, but not warning levels along and south of
I90. Decided to push off high wind warning on the plains east of
the BH until Wed, opting for a wind adv there instead. Extended
current foothills wind adv through today and added Haakon county.
Extremely dry ll profiles with the main lobe of forcing north of
the area will preclude precip with this system, hence no pops are
in the forecast the next 2 days. Sfc low will shift east overnight
with increasing flow aloft. This will support continued windy
conds Wed with warning level winds continuing across NW and west
central SD. Buffr and BL wind progs indicate the strongest winds
will occur Wed, with high end adv to warning level winds expected
over much of the SD plains. Much colder conds on track for Wed
with many places not making it out of the 30s. Winds will decrease
Wed night, with cold overnight lows in the teens and 20s. Highly
progressive flow will then support temp moderation after Wed with
50s and maybe a few 60s in the lee of the BH returning by Friday.
Another clipper type system looks likely this weekend per
continued model trends. However, the timing, strength, track, and
resultant CAA continues to vary between models and runs. One thing
that does look certain is little to no precip is expected outside
perhaps NE WY and the northern BH into early next week.

&&

.AVIATION...(For the 06Z TAFS Through 06Z Tuesday Night)
Issued At 1008 PM MST Mon Nov 15 2021

VFR conditions are expected through the period. Breezy west to
southwest winds are anticipated tonight into early tomorrow
morning across northeastern WY, the Black Hills, and the
foothills, with strong low-level wind shear over the western SD
plains through around daybreak. Winds shift to northwesterly
behind a cold front tomorrow morning into the early afternoon,
with occasional gusts to around 50 kt then possible across
northwestern SD through the afternoon.

&&

.FIRE WEATHER...
Issued At 152 AM MST Tue Nov 16 2021

A strong cold front will move through the region today. Winds
will shift NW and increase late this morning, with widespread
gusts over 40 mph expected, strongest on the NW SD plains where
gusts over 60 mph are expected. Very dry airmass behind the front
will allow rh’s to drop in the 15-25% range on most of the SD
plains and will support critical fire weather conditions when
combined with the strong winds and dry fuels,

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from 11 AM MST /noon CST/ this morning to 5 PM
     MST /6 PM CST/ this afternoon for SDZ322>334.

     High Wind Warning from 9 AM this morning to 5 PM MST Wednesday
     for SDZ001-002-012>014.

     Wind Advisory from 11 AM this morning to 8 PM MST this evening
     for SDZ031-032-073.

     High Wind Warning from 8 AM to 5 PM MST Wednesday for SDZ031-073.

     Wind Advisory until 8 PM MST this evening for SDZ025-026-072.

     Wind Advisory until 9 AM MST this morning for SDZ074.

WY...High Wind Warning from 9 AM this morning to 5 PM MST
     Wednesday for WYZ071.

&&

DISCUSSION...JC
AVIATION...Sherburn
FIRE WEATHER...JC
Hazardous weather outlook, Nov 15, 11:02 AM MST, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
1102 AM MST Mon Nov 15 2021

SDZ024-028-029-WYZ054>058-161400-
Northern Black Hills-Central Black Hills-Southern Black Hills-
Northern Campbell-Southern Campbell-Western Crook-
Wyoming Black Hills-Weston-
1102 AM MST Mon Nov 15 2021

This Hazardous Weather Outlook is for portions of the Black Hills
of South Dakota...northeast Wyoming...and the Black Hills of
Wyoming.

.DAY ONE...This Afternoon and Tonight

Gusty southwesterly winds to 40 mph are likely to develop over
portions of northeast Wyoming this afternoon, spreading into the
Black Hills tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another strong cold front will cross the region on Tuesday,
bringing very gusty northwesterly winds to the area. Gusts of 40
to 50 mph are likely over much of the area late Tuesday morning
and afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ001-002-012>014-WYZ071-161400-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Northeastern Crook-
1102 AM MST Mon Nov 15 2021

This Hazardous Weather Outlook is for portions of northwestern
South Dakota...and northeast Wyoming.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another strong cold front will cross the region on Tuesday,
bringing strong northwesterly winds to the area. Gusts to over 60
mph are possible at times over northwest South Dakota from late
Tuesday morning to late Wednesday afternoon. The strong winds and
low humidity Tuesday afternoon could produce critical or near
critical fire weather conditions. The grassland fire danger is
expected to be extreme Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ025>027-030>032-041>044-046-047-049-072>074-161400-
Northern Foot Hills-Rapid City-Southern Foot Hills-
Custer Co Plains-Pennington Co Plains-Haakon-Fall River-
Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Sturgis/Piedmont Foot Hills-Southern Meade Co Plains-
Hermosa Foot Hills-
1102 AM MST Mon Nov 15 2021 /1202 PM CST Mon Nov 15 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another strong cold front will cross the region on Tuesday,
bringing very gusty northwesterly winds to the area. Gusts of 40
to over 50 mph are possible at times over much of the area from
late Tuesday morning into Wednesday. The gusty winds and low
humidity Tuesday afternoon could produce critical or near
critical fire weather conditions in many areas. The grassland fire
danger is expected to be very high to extreme Tuesday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

In the hours before

Local storm report, Nov 16, 1:18 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
118 AM MST TUE NOV 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 AM     NON-TSTM WND GST 3 SE DWTN SPEARFISH     44.46N 103.82W
11/16/2021  M50 MPH          LAWRENCE           SD   MESONET

&&

JC

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 15, 8:23 PM MSTWind AdvisoryUNRCuster, Lawrence, Meade, Pennington18 hr
Nov 16, 2:41 PM MSTWind AdvisoryUNRBennett, Haakon, Jackson, Lawrence, Meade, Mellette and 3 more26 hr

Nearby

Wind Advisories in South Dakota, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.